Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 125, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 9, 1998, 5:28 PM MDT for El Paso County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1998, 5:28 PM MDT (23:28 UTC)
- Expired
- Aug 9, 1998, 6:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WUUS1 KPUB 092329 RRA SVRPUB COC041-100030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 528 PM MDT SUN AUG 9 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 630 PM MDT * AT 525 PM MDT...RADAR SHOWED A SEVERE STORM 7 MILES SOUTHWEST OF ELLICOTT OR 21 MILES EAST SOUTHEAST OF COLORADO SPRINGS MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED WILL BE ALONG AND SOUTH OF HIGHWAY 94 FROM ELLICOTT TO THE LINCOLN COUNTY LINE THROUGH 630 PM. AT THIS TIME... THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. SR/SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:10 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 2:10 PM MDT, 3 hours 18 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT SUN AUG 9 1998 NOT MUCH TIME FOR DISCUSSION WITH STRONG THUNDERSTORMS DEVELOPING AND NEED FOR MONITORING ON WSR-88D. WILL LIKELY FORECAST SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT AS MOONSOONAL MOISTURE STREAMS ACROSS CO AND S/WV OVER NW CO MOVES ACROSS ERN PLAINS TONIGHT ENHANCING LIFT. WILL PROBABLY MENTION LOCALLY HEAVY RAIN IN SOME ZON ES AS STEERING WINDS WILL BE LIGHT. SR
In the hours before
Local storm report, Aug 9, 4:06 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT SUN AUG 09 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM RYE CO .75 INCH HAIL
08/09/98 PUEBLO
0405 PM BEULAH CO .75 INCH HAIL
08/09/98 PUEBLOLocal storm report, Aug 9, 4:06 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT SUN AUG 09 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM RYE CO .75 INCH HAIL
08/09/98 PUEBLO
0405 PM BEULAH CO .75 INCH HAIL
08/09/98 PUEBLOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 64 min |
| Aug 9, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 63 min |
| Aug 9, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Aug 9, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 61 min |
| Aug 9, 5:40 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.